Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 239, NWS Boston/Norton, MA

August 10, 2008Hillsborough County, New Hampshire

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 10, 2008, 4:15 PM EDT for Hillsborough County, New Hampshire. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2008, 4:15 PM EDT (20:15 UTC)
Expired
Aug 10, 2008, 4:45 PM EDT
In force
30 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Hillsborough County, NH

The radar

The Boston radar (KBOX), 106 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 4:17 PM EDTTSTM WND DMGHudson, NHTREE DOWN ON A CAR ON NEWLAND STREET.
Aug 10, 4:28 PM EDTHAIL 0.88Merrimack, NH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2008-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2008-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 102015
SVRBOX
NHC011-102045-
/O.NEW.KBOX.SV.W.0239.080810T2015Z-080810T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
415 PM EDT SUN AUG 10 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...
  THIS INCLUDES THE CITIES OF...NASHUA...MANCHESTER...

* UNTIL 445 PM EDT

* AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR LITCHFIELD...OR NEAR NASHUA...AND MOVING
  NORTH AT 23 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LITCHFIELD BY 420 PM EDT...
  MERRIMACK BY 425 PM EDT...
  BEDFORD BY 440 PM EDT...
  BEDFORD...MANCHESTER AND 6 MILES SOUTHEAST OF GOFFSTOWN BY 445 PM
  EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS.

LAT...LON 4273 7135 4271 7159 4308 7166 4308 7152
      4301 7138 4294 7137 4292 7143 4289 7143
      4285 7142 4281 7135
TIME...MOT...LOC 2015Z 176DEG 20KT 4280 7148

$$

KJC
2 follow-up statements
000 
WWUS51 KBOX 102030
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
430 PM EDT SUN AUG 10 2008

NHC011-102045-
/O.CON.KBOX.SV.W.0239.000000T0000Z-080810T2045Z/
HILLSBOROUGH NH-
430 PM EDT SUN AUG 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EASTERN HILLSBOROUGH COUNTY...

AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR LITCHFIELD...OR NEAR NASHUA...MOVING
NORTH AT 23 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MERRIMACK BY 435 PM EDT...
  BEDFORD AND MANCHESTER BY 445 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4278 7134 4277 7157 4308 7166 4307 7157
      4308 7152 4301 7138 4294 7137 4292 7143
      4289 7143 4285 7142 4281 7135
TIME...MOT...LOC 2030Z 176DEG 20KT 4283 7146

$$

KJC
000 
WWUS51 KBOX 102045
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
445 PM EDT SUN AUG 10 2008

NHC011-102055-
/O.EXP.KBOX.SV.W.0239.000000T0000Z-080810T2045Z/
HILLSBOROUGH NH-
445 PM EDT SUN AUG 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HILLSBOROUGH COUNTY
HAS EXPIRED...

LAT...LON 4278 7134 4277 7157 4308 7166 4307 7157
      4308 7152 4301 7138 4294 7137 4292 7143
      4289 7143 4285 7142 4281 7135
TIME...MOT...LOC 2045Z 176DEG 20KT 4291 7147

$$

KJC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:48 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Aug 10, 2:48 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
248 PM EDT SUN AUG 10 2008

.SYNOPSIS...
AN UPPER LEVEL LOW OVER SOUTHERN ONTARIO WILL CONTINUE TO PRODUCE
ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH EARLY TUESDAY AS IT
TRACKS SOUTH OF NEW ENGLAND. DRIER CONDITIONS SHOULD RETURN FOR MID
TO LATE WEEK.

&&

.NEAR TERM /UNTIL 9 PM THIS EVENING/...
AXIS OF HIGHEST ML CAPE /NEAR 1000/ REMAINS JUST W OF REGION...FROM
EASTERN NY INTO MID ATLANTIC REGION. SO FAR STORMS HAVE BEEN FOCUSED
NEAR HIGHER TERRAIN...ESPECIALLY NEAR BERKSHIRES AND MONADNOCKS...
WITH A FEW ALSO TRYING TO FORM NEAR SEA BREEZE BOUNDARIES ALONG BOTH
E AND E COASTS. POINT LAPS SOUNDINGS STILL SHOW A WEAK CAP IN PLACE
NEAR 700 MB WHICH PARTIALLY EXPLAINS WHY STORMS HAVE HAD A HARD TIME
STRENGTHENING THIS FAR E.

TREND SHOULD BE FOR STORMS TO REMAIN MOST NUMEROUS ACROSS INTERIOR
THROUGH THIS EVENING. STILL HAVE POTENTIAL FOR ISOLATED SEVERE STORMS
WITH LARGE HAIL...THOUGH MANY OF THE STRONGER STORMS WILL BE CAPABLE
OF PRODUCING PEA SIZED HAIL. DEBRIS CLOUDS STREAMING UP FROM MID
ATLANTIC MAY EVENTUALLY SUPPRESS CONVECTION IN OUR REGION LATE THIS
AFTERNOON...ESPECIALLY ACROSS CT AND WESTERN MA.

&&

.SHORT TERM /9 PM THIS EVENING THROUGH 6 PM MONDAY/...
ONCE CONVECTION DIMINISHED THIS EVENING...WE SHOULD HAVE ANOTHER
ROUND TO CONTEND WITH OVERNIGHT. 12Z GFS REMAINS AGGRESSIVE IN
BRINGING CONVECTIVE COMPLEX UP THROUGH CT/RI/SE MA FROM MID ATLANTIC
STATES AS SHORT WAVE ROTATES AROUND UPPER LOW. THIS IS NOT COMPLETELY
SUPPORTED BY 09Z SREFS OR 12Z NAM...BUT BASED UPON LATEST RADAR
TRENDS WE WOULD THINK AT VERY LEAST AN AREA OF SHOWERS/EMBEDDED
THUNDER WILL WORK ITS WAY INTO MUCH OF REGION TONIGHT. THERE IS
PLENTY OF INSTABILITY ALOFT WITH ML CAPE NEAR 1000 AND INCREASING LOW
LEVEL SHEAR TO SUPPORT ISOLATED SEVERE STORMS...ESPECIALLY OVER SE
NEW ENGLAND. WE WILL BRING LIKELY POPS INTO MOST OF REGION LATER THIS
EVENING AND MENTION ISOLATED SEVERE POTENTIAL IN HWO.

ONCE THIS AREA OF CONVECTION HEADS OFFSHORE MON MORNING...WE GET INTO
PERSISTENT E/NE FLOW WHICH SHOULD MAINTAIN CLOUDINESS THROUGH DAY.
DESPITE WHAT LOOKS TO BE A STABILIZING AIRMASS AT SURFACE...APPROACH
OF UPPER LOW AND ITS ASSOCIATED COLD POOL ALOFT SHOULD BE ABLE TO
PRODUCE ANOTHER ROUND OF SHOWERS/STORMS MON AFTERNOON AS ML CAPES
INCREASE TO AROUND 1000 OR SO. ISOLATED SEVERE STORMS CAN ONCE AGAIN
BE EXPECTED WITH HAIL BEING MAIN THREAT.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
ANOMALOUSLY STRONG UPPER TROF WILL TRAVERSE THE REGION MONDAY NIGHT.
THERE ARE STILL SOME TIMING DIFFERENCES BETWEEN THE MODELS WITH THIS
FEATURE...WITH THE ECMWF CONTINUING TO BE THE SLOWEST. A COMPROMISE
BETWEEN THE 00Z OPERATIONAL GFS...GFS ENSEMBLE...AND THE 00Z ECMWF
SEEMS TO BE THE BEST PLAN ATTM. ENOUGH CONFIDENCE EXISTS TO KEEP
LIKELY POPS GOING THROUGH MUCH OF MONDAY NIGHT FOR MOST OF THE REGION
AS STACKED LOW SLOWLY MOVES ACROSS.

A FLATTER FLOW ENSUES ON TUESDAY...BUT CYCLONIC FLOW AND INSTABILITY
WILL ALLOW FOR A CONTINUED CHANCE OF SHOWERS AND ISOLD THUNDERSTORMS.
WENT WITH LOW CHANCE POPS FOR NOW...BUT FEELING IS THAT THEY MAY NEED
TO BE INCREASED A BIT FOR PORTIONS OF THE CWA IN SUBSEQUENT
FORECASTS.

MODELS ARE IN GOOD AGREEMENT THAT A WEAK SURFACE TROF WILL REMAIN
ACROSS SOUTHERN NEW ENGLAND ON WEDNESDAY ALONG WITH 500MB TEMPS AOB
-15C. WENT WITH A SLIGHT CHANCE FOR INSTABILITY-DRIVEN SHOWERS AND
THUNDERSTORMS FOR WEDNESDAY...BUT IF ENOUGH SURFACE MOISTURE IS
PRESENT...POPS MAY NEED TO BE INCREASED.

THE COLUMN FINALLY DRIES OUT THURSDAY AND FRIDAY AND SHOULD LEAD TO
FAIR CONDITIONS AND WARMING TEMPERATURES.

00Z GLOBAL MODEL SUITE ADVERTISES A BERMUDA HIGH TYPE PATTER
DEVELOPING NEXT WEEKEND...WHICH MAY MEAN A MORE GRADUAL TRANSITION
TO MORE SUMMER-LIKE WEATHER...IE...WARM AND HUMID CONDITIONS WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
SCATTERED TSTMS WILL BRING LOCAL IFR THROUGH 23Z...MAINLY KBAF/KBDL
AND KORH TERMINAL AREAS. STORMS WILL BE MOST NUMEROUS FROM BERKSHIRES
TO MONADNOCKS AND WORCESTER HILLS WITH SMALL HAIL IN STRONGER STORMS.
ISOLATED SEVERE STORMS POSSIBLE WITH LARGE HAIL.

KBOS TAF COLLABORATED WITH CWSU ZBW. EXPECT TSTMS TO REMAIN W OF
TERMINAL AREA THROUGH THIS EVENING...ALTHOUGH ISOLD TSTMS POSSIBLE
W/NW.

TONIGHT...SHOWERS MOVE INTO REGION 02Z CT VALLEY AND 08Z COAST WITH
MVFR CONDITIONS. ISOLATED TSTMS POSSIBLE DUE TO INSTABILITY ALOFT.
POTENTIAL FOR IFR ALONG S COAST BUT NOT ENOUGH CONFIDENCE TO INCLUDE
IN KFMH/KHYA/KACK TAFS.

MON...MVFR CEILINGS IN SHOWERS AND SCATTERED TSTMS. IFR POSSIBLE S
COASTAL TERMINALS ESPECIALLY MON AFTERNOON.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...

MVFR TO IFR CONDITIONS IN SHOWERS ARE EXPECTED MONDAY NIGHT FOR MUCH
OF SOUTHERN NEW ENGLAND. IMPROVEMENT IS FORECASTED TUE...BUT PERIODS
OF MVFR CONDITIONS ARE LIKELY. FOR WED AND THU...MAINLY VFR EXPECTED.

&&

.MARINE...
POTENTIAL FOR SCATTERED STRONG STORMS TONIGHT INTO MON MORNING AS
ACTIVITY OVER MID ATLANTIC REGION TRACKS INTO SE NEW ENGLAND...WITH
WIND GUSTS TO 40KT POSSIBLE. ADDITIONAL STORMS POSSIBLE MON
AFTERNOON.

OTHERWISE WINDS AND SEAS BELOW SCA INTO MON. INCREASING SE FLOW MAY
BRING SEAS CLOSE TO 5 FT ON OUTER SE WATERS MON AFTERNOON.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...
SMALL CRAFT CONDITIONS POSSIBLE...ESPECIALLY ON THE OUTER
WATERS...MONDAY NIGHT INTO EARLY TUE AS LOW PRESSURE SLOWLY MOVES
AWAY FROM THE REGION. A RETURN TO MORE TRANQUIL CONDITIONS ARE
EXPECTED LATER TUE THROUGH MIDWEEK.

&&

.HYDROLOGY...
POTENTIAL FOR LOCALLY HEAVY RAINFALL TONIGHT INTO MON AS SHOWERS AND
SCATTERED THUNDERSTORMS MOVE THROUGH REGION. MOST AREAS SHOULD
RECEIVE UP TO ONE INCH...WITH AS MUCH AS 2 INCHES LOCALLY.

ALTHOUGH PRECIPITABLE WATER VALUES ARE NOT ESPECIALLY HIGH...MAINLY
AROUND 1.75 INCHES...LARGER SCALE PATTERN OF ANOMALOUS CLOSED LOW
IS FAVORABLE FOR AN INCREASED LOCALIZED FLASH FLOOD POTENTIAL MON
INTO TUE. MAIN AREA OF CONCERN IS ALONG AND N OF MASS PIKE...WHERE
ANTECEDENT CONDITIONS ARE ESPECIALLY MOIST. ANOTHER 1 TO 2 INCHES OF
RAIN MAY FALL LOCALLY MON NIGHT AND TUE.

MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED IN AREAS OF
HEAVIER RAIN. FLOOD WATCHES MAY BE NEEDED IN LATER FORECASTS IF THE
POTENTIAL FOR HEAVIER RAIN INCREASES OVER A LARGE AREA.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...JWD/GAF
NEAR TERM...JWD
SHORT TERM...JWD
LONG TERM...EKSTER
AVIATION...JWD/GAF
MARINE...JWD/GAF
HYDROLOGY...JWD
Hazardous weather outlook, Aug 10, 5:00 AM EDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
500 AM EDT SUN AUG 10 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-110900-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
500 AM EDT SUN AUG 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A RISK OF THUNDERSTORMS CAPABLE OF PRODUCING HAIL AND STRONG
WIND GUSTS THIS AFTERNOON AND TONIGHT. ANY SEVERE THUNDERSTORMS THIS
AFTERNOON WOULD MOST LIKELY OCCUR ACROSS SOUTHWEST NEW
HAMPSHIRE... CENTRAL AND WESTERN MASSACHUSETTS AND NORTHERN
CONNECTICUT. ANOTHER BOUT OF THUNDERSTORMS WITH HAIL AND STRONG WIND
GUSTS MAY AFFECT RHODE ISLAND AND SOUTHEAST MASSACHUSETTS LATE
TONIGHT...AFTER MIDNIGHT TO AROUND DAYBREAK. HEAVY RAINFALL IS LIKELY
WITH THESE THUNDERSTORMS AND POOR DRAINAGE FLOODING IS
POSSIBLE...ESPECIALLY IN SOME URBAN AREAS BOTH LATE THIS AFTERNOON
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND SCATTERED THUNDERSTORMS ARE LIKELY MONDAY AND MONDAY
NIGHT. MONDAY AFTERNOON AND EVENING THUNDERSTORMS MAY PRODUCE
LOCALLY HEAVY RAIN AND AT LEAST SMALL HAIL. ISOLATED THUNDERSTORMS
COULD ALSO PRODUCE DAMAGING WINDS MONDAY AFTERNOON AND EVENING.
SHOWERS AND THUNDERSTORMS WILL LINGER MONDAY NIGHT INTO TUESDAY.

TOTAL RAINFALL FROM THIS AFTERNOON THROUGH TUESDAY WILL LIKELY RANGE
BETWEEN 1 AND 2 INCHES ACROSS MOST OF SOUTHERN NEW ENGLAND WITH
POCKETS OF 2 TO 4 INCHES POSSIBLE. THERE IS A HIGH CHANCE OF AT LEAST
SOME POOR DRAINAGE FLOODING...ESPECIALLY IN URBAN AREAS. THERE IS
ALSO A RISK OF LOCALIZED FLASH FLOODING ANYTIME BETWEEN TONIGHT AND
MONDAY NIGHT...IF THUNDERSTORMS WITH HEAVY RAINFALL KEEP REDEVELOPING
OVER THE SAME AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY 2 PM TODAY. SKYWARN
SUPPORT MAY BE NEEDED LATE TONIGHT AND MONDAY AFTERNOON/EVENING AS WELL.

ANZ230>237-250-254-255-110900-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
500 AM EDT SUN AUG 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED OR SCATTERED THUNDERSTORMS WITH HAIL AND GUSTY WINDS ARE
POSSIBLE LATE THIS AFTERNOON AND TONIGHT. THERE ARE INDICATIONS THAT
ONE OR MORE BANDS OF STRONG THUNDERSTORMS MAY MOVE WEST TO EAST ALONG
THE SOUTH COASTAL WATERS...INCLUDING THE SOUNDS...NARRAGANSETT
BAY...AND BUZZARDS BAY. THESE STORMS MAY ALSO CONTAIN FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE AGAIN DURING MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

THOMPSON

In the hours before

Special weather statement, Aug 10, 2:55 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
255 PM EDT SUN AUG 10 2008

MAZ016-018-019-101930-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA-
255 PM EDT SUN AUG 10 2008

AT 250 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SMALL HAIL 2 MILES NORTHWEST OF HALIFAX...OR
ABOUT 8 MILES SOUTHEAST OF BROCKTON...MOVING NORTHEAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...HANSON AND WHITMAN BY 310 PM EDT...
PEMBROKE AND 6 MILES SOUTHEAST OF ABINGTON BY 320 PM EDT...HANOVER
AND ROCKLAND BY 330 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

KJC
Special weather statement, Aug 10, 3:06 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
306 PM EDT SUN AUG 10 2008

MAZ007-014>016-019-101930-
EASTERN ESSEX MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHEAST
MIDDLESEX MA-SUFFOLK MA-
306 PM EDT SUN AUG 10 2008

AT 304 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SMALL HAIL 3 MILES EAST OF BOSTON...MOVING
NORTH AT 12 MPH.

THE THUNDERSTORM WILL BE NEAR...WINTHROP AND EAST BOSTON BY 320 PM
EDT...CHELSEA AND REVERE BY 330 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

KJC
Special weather statement, Aug 10, 3:26 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
326 PM EDT SUN AUG 10 2008

MAZ002-008-009-011-102015-
EASTERN HAMPDEN MA-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN
HAMPSHIRE MA-
326 PM EDT SUN AUG 10 2008

AT 324 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST
OF NORTH ADAMS TO 14 MILES EAST OF PITTSFIELD TO 13 MILES EAST OF
GREAT BARRINGTON...MOVING EAST AT 10 MPH.

THUNDERSTORMS WILL BE NEAR...WORTHINGTON AND CHESTER BY 340 PM EDT...
TOLLAND AND PLAINFIELD BY 350 PM EDT...CHARLEMONT AND HAWLEY BY 400
PM EDT...HEATH AND HUNTINGTON BY 410 PM EDT...ASHFIELD AND RUSSELL BY
420 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

KJC
Special weather statement, Aug 10, 3:41 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
341 PM EDT SUN AUG 10 2008

NHZ012-015-102015-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
341 PM EDT SUN AUG 10 2008

AT 337 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SMALL HAIL OVER NASHUA...MOVING NORTH AT 12
MPH.

THE THUNDERSTORM WILL BE NEAR...LITCHFIELD BY 400 PM EDT...8 MILES
EAST OF AMHERST BY 410 PM EDT...MERRIMACK AND 6 MILES SOUTH OF
BEDFORD BY 420 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

KJC
Special weather statement, Aug 10, 3:58 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
358 PM EDT SUN AUG 10 2008

MAZ002-008-009-102030-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
358 PM EDT SUN AUG 10 2008

AT 355 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 4 MILES SOUTHWEST OF CHESTERFIELD...OR ABOUT 11
MILES WEST OF NORTHAMPTON...MOVING NORTH AT 12 MPH.

THE THUNDERSTORM WILL BE NEAR...CHESTERFIELD BY 410 PM EDT...
WORTHINGTON AND GOSHEN BY 420 PM EDT...CUMMINGTON AND PLAINFIELD BY
430 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

KJC
Special weather statement, Aug 10, 4:11 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
411 PM EDT SUN AUG 10 2008

CTZ003-MAZ011-102045-
EASTERN HAMPDEN MA-TOLLAND CT-
411 PM EDT SUN AUG 10 2008

AT 409 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SMALL HAIL 3 MILES NORTHWEST OF STAFFORD...
OR ABOUT 13 MILES SOUTHEAST OF SPRINGFIELD...MOVING NORTH AT 9 MPH.

THE THUNDERSTORM WILL BE NEAR...HAMPDEN BY 430 PM EDT...MONSON AND
PALMER BY 450 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

KJC

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 3:44 PM EDTSevere Thunderstorm WarningBOXHillsborough31 min
Aug 10, 4:54 PM EDTAreal Flood AdvisoryBOXHillsborough2 hr
Aug 10, 5:08 PM EDTSevere Thunderstorm WarningBOXHillsborough28 min
Aug 10, 5:14 PM EDTSevere Thunderstorm WarningBOXCheshire30 min
Aug 10, 6:20 PM EDTSevere Thunderstorm WarningBOXHillsborough32 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.